Idaho, 2004Damaging Wind in Idaho, June 3, 2004
June 3, 2004 · NWS PIH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 3, 2:10 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 3, 2:10 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
310 PM MDT THU JUN 3 2004
.DISCUSSION...
LATEST SATELLITE IMAGERY SHOWING A BROAD FLAT RIDGE OVER THE CENTRAL
STATES WITH A DEEP LOW POSITIONED OVER THE GULF OF ALASKA. TWO
DISTURBANCES WERE EVIDENT IN WATER VAPOR SATELLITE IMAGERY EJECTING
FROM LOW INTO/ACROSS WESTERN STATES. FIRST WEAKER WAVE WAS LIFTING
NE THROUGH SRN IDAHO SPARKING SOME HIGH BASED CONVECTION WHILE
SECOND STRONGER WAVE WAS PUSHING THROUGH NRN CALIFORNIA. FIRST WAVE
TO EXIT FORECAST AREA THIS EVENING SUSTAINING SOME WEAK
CONVECTIONS. SECOND WAVE EXPECTED TO REACH SW IDAHO LATE TONIGHT
(06-12Z) LIFTING NE THROUGH REGION FRIDAY (AVN ABOUT 6HRS SLOWER
WITH PROGRESSION) SUSTAINING CONVECTION OVER REGION LATE TONIGHT
AND THROUGH THE DAY FRIDAY. NEGATIVE TILT UPPER TROUGH SWINGS
THROUGH PACIFIC NW STATES SATURDAY AS MAIN LOW APPROACHES BC COAST.
GOOD PATTERN FOR SEVERE WEATHER AND BEST INSTABILITY AND DYNAMICS
PLACE THAT POTENTIAL THREAT IN ERN WASHINGTON. WILL CONTINUE WITH
SLIGHT CHANCE MENTION OF PRECIPITATION ACROSS NRN MOUNTAIN ZONES AS
TROUGH BRUSHES REGION. LOW CONTINUES TO MIGRATE ESE SUNDAY AND
MONDAY WITH BRUNT OF PRECIPITATION FALLING OVER NRN IDAHO/MONTANA
AS WINDY CONDITIONS SPREAD ACROSS SRN IDAHO. THUS HAVE LIMITED
PRECIPITATION POTENTIAL TO NRN ZONES AND BUMPED WINDS UPWARD SUNDAY
AS DRY SURFACE FRONT SLIPS THROUGH REGION ALONG WITH 110KT 300MB
JET. UPPER LOW GRADUALLY LIFTS NE INTO CNTRL CANADA MONDAY/TUESDAY
OF NEXT WEEK AS SECONDARY SHORT-WAVE ENERGY DIGS SE INTO NEVADA WITH
A WEAK HANG-BACK LOW SPINNING UP OVER SW IDAHO. LOW EVENTUALLY
LIFTS NE ACROSS FORECAST AREA LATE WEDNESDAY AS A DRY WEST FLOW AND
WARMER TEMPERATURES RETURN TO THE REGION. HUSTON
&&
.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 3, 4:00 AM MST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT THU JUN 3 2004
IDZ017>023-031-032-041200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
500 AM MDT THU JUN 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Power
- When
- June 3, 5:40 PM MST to 5:44 PM MST
- Where
- Power County, American Falls
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.783, -112.833
Estimated wind gusts, blew pickup truck into another vehicle.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Mexico, June 3, 2004$1.2 million · 1.75 in hail · 5 events
- Damaging Wind in South Carolina, June 3, 2004$125,000 · 70 kt wind · 1 event
- Lightning Strike in Florida, June 3, 20042 injured · 1 event
- Damaging Wind in South Carolina, June 3, 2004$20,000 · 60 kt wind · 1 event
- Hail in Colorado, June 3, 20041.75 in hail · 10 events
- Hail and Damaging Wind in South Dakota, June 3, 20041.75 in hail · 5 events
- Hail and Damaging Winds in Texas, June 3, 2004$3,000 · 61 kt wind · 4 events
- Hail and Damaging Wind in Florida, June 3, 20041.25 in hail · 4 events
- Hail in Colorado, June 3, 20041 in hail · 4 events
- Hail in South Dakota, June 3, 20041 in hail · 3 events
- Hail in Nebraska, June 3, 2004$2,000 · 1 in hail · 3 events
- Flooding in Iowa, June 3, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407663.